A 66-year-old man presented with a 1-day history of a mildly pruritic eruption on the face, chest, arms, and upper part of the back. The dermatitis began 3 weeks after receiving an initial infusion of pemetrexed (500 mg/m2) as induction chemotherapy for non-small cell lung cancer. Physical examination revealed numerous erythematous, scaly papules over the face, extensor surface of the arms, hands, and upper aspects of the chest and back, sparing sun-protected areas (Figure). He acknowledged that in the past he frequently went shirtless outdoors and rarely wore sunscreen or sun protective clothing during the many years he worked at construction sites. Results from a biopsy specimen from a typical lesion on the forearm revealed an inflamed actinic keratosis. Systemic chemotherapy was continued, and only emollients and mid-potency topical steroids were used to treat the skin eruption. At 2-week follow-up, the patient’s eruption was greatly diminished with loss of significant erythema and scale, as well as absence of pruritus.
|Number of pages
|Published - 1 Nov 2016